# SDR AALA20120806004

- Difficulty date: August 6, 2012
- Submitted: August 9, 2012
- Operation: Air carrier
- Aircraft: N494AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49732
- Aircraft time: 68,157 hours, 35,900 cycles
- System (JASC): 3244 · Tire
- Part: Tire
- Condition: Failed
- Location: Mlg
- Stage of operation: TO
- How discovered: O
- Nature of condition: S, R, B
- Precautionary procedure: A

## Discrepancy

DFW - CREW REPORTED LEFT ENGINE HAD MULTIPLE COMPRESSOR STALLS WITH BURNING SMELL.  EMERGENCY DECLARED FLIGHT RETURNED DFW LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  FOUND LEFT TIRE MISSING LARGE AMOUNT OF RUBBER AND IT APPEARS SHREDDED PIECES WERE INGESTED INTO LEFT ENGINE.  REPLACED COMPLETE FAN SET.  SYSTEM GROUND CHECK NORMAL OPERATION.
